Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 10 of 10 Posts
G

·
Discussion Starter · #1 ·
I thought I started a topic on this earlier today but when I came back on, I couldn't find it. Anyway... does anyone know if there is a connection between high blood pressure and IBS?
 

·
Banned
Joined
·
5,767 Posts
I realize this might upset some people but there is some research from APA that's pretty good on this and other chronic illnesses. Some people have a herititary tendency or learn to react negatively to stress (pretend it doesn't exist, for example) or misperceive it and those people might tend to develop physical problems. These problems are real problems andit's not all in the head - it's actually all in the body.fire away.tom
 
G

·
Discussion Starter · #3 ·
That's a good point, Tom, and I will be the first one to admit that I am probably one of those people whom you just described. I do try very hard to not let stress affect me, but somehow it always manages to nail me. I've tried tracing my stress reactions to specific triggers and if I had to make a guess, I would say that it's often an emotion or a thought relating to something that I perceive as negative. The thing of it is, I've always been like this but I've never experienced chronic high blood pressure before in my life... only temporary "anticipatory" high BP. At other times it's always been well within normal ranges. It's like all of a sudden..POOF...I now have chronic high blood pressure. I know that birth control pills can cause high BP, so now I am questioning my use of hormone replacement therapy. I really don't want to stop the estrogen because when I do, depression affects me even more. Also stopping use of decongestants.To counteract, am beginning to take calcium/magnesium.I am not overweight and I usually eat correctly, naturally avoiding lots of fatty foods.... so I'm really stumped.And I can tell when my BP is up because I become very physically fatigued and agitated.Yes, I often do ignore stress.... if I didn't,I couldn't exist in this world of ours. Could any of us... really?
 

·
Banned
Joined
·
5,767 Posts
sometimes chronic problems like hbp come and go with a mind of their own but you might want to ask your doctor about hormone replacement therapy and it's effect? i think there's been some new research on it.tom
 

·
Registered
Joined
·
14,427 Posts
Arts, I have High BP too. Doing exercise, hypno, limiting salt intake and generally trying to decrease the rev on my inner engine did nothing to bring it down. It runs in my family. I'm on meds for it now. I do not take BCP. I have stayed away from decongestants since being dx with it. However, one time I had a cold and bought an OTC remedy, not thinking about decongestants, I took it. Got a whopping headache and then realized that it had a decongestant in it. I checked my BP and the numbers were ridiculously high. So decongestants can wreck havoc with it. If you are taking a decongestant frequently, stop them for a bit and check your BP again, perhaps you need to just stay away from decongestants.I dunno if we IBS'ers have a disproportionate # of folks that also have high BP. Would be interesting to find that out though.BQ
 

·
Registered
Joined
·
81 Posts
Insofar as the autonomic nervous system are involved in both the answer is yes. Many who experience high blood pressure due to an ANS problem also have GI problems. Regardless, you should get your BP checked out and treated no matter what is causing it. Gayle
 
G

·
Discussion Starter · #7 ·
My doctor is already aware and I am having it checked a few times during the week. For the most part it stays in the borderline area. Traditionally my BP has always been in the 120's or 130's over 70's or 80's ..... even just a short time ago.... so this is a real mystery to me. I ripped off the estrogen patch and switched to Vitamin C instead of decongestants, taking only antihistamine when I really need to. Am also doing the calcium/magnesium thing now. My chiropractor will be monitoring at least once weekly and will let me know if he thinks I need to do something about it. Maybe I am just overly stressed with work, exercise, dance and all the other stuff that seems to be bombarding me? Perhaps I am expecting too much of myself? Maybe it's time to ease up a little... although I hate the thought of that.I am incredibly medication intolerant and so will do just about anything to avoid having to take yet another medication.Ever since I had surgery 3 years ago, it's pretty much been one thing going wrong after another... sorta like the domino effect. I've been pretty good about dealing with most of it.... but this is one time I really do not know what to do.
 
G

·
Discussion Starter · #8 ·
Had the BP checked again this evening by my chiropractor and it's still in the borderline arena, although not terrible. And then something interesting happened.... after the chiropractic adjustment I had another of those vaso vegal responses. I'd have given anything to have been able to have recorded my BP at that point as it usually plummets when one of those VV's sets in, but I was already home and not about to go back. Definitely getting one of those digital BP monitors at Walmart
There IS a connection (Yes, I have a bad case of gas to go along with it)
 
G

·
Discussion Starter · #9 ·
Well.... today I got to the bottom of the sudden high BP issue........ SYNTHETIC ESTROGEN Believe me.... the patch came off and is going to stay off!! You know, the pharmaceutical companies in this country have us all by the ass. We either use what they want us to or we don't have any other options. Wrong.... I can order natural estrogen from Great Britain! And I already have natural progesterone. They can't patent a natural substance so God forbid we should use it !!
 
G

·
Discussion Starter · #10 ·
Just wanted to add that I had a long discussion with a health care professional who advised me to not try and treat the sudden hypertension too quickly without first trying to determine the cause. As it turns out, the culprit is probably the synthetic estrogen as I indicated in an earlier post. In about 2-4 weeks I should know for sure. There is such a thing as taking a drug so that you can take a drug so that you can take a drug so that you can take a drug.... and I don't wish to board that merry-go-round.I also have a question for you medical experts:I exercise often and when I do.... obviously my BP rises. I am in good physical shape. If a person never exercises, but their BP sudenly goes up when they are sedentary, like mine recently has, are they more at risk than I am because they never exercise?
 
1 - 10 of 10 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top